Alert archive / Illinois / Flood Watches in 2011
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at May 1, 2011, 3:00 AM CDT for 6 counties in Illinois. It took effect at May 1, 2011, 7:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 1, 2011, 7:00 PM CDT
- Expired
- May 3, 2011, 2:08 AM CDT
- In force
- 31 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WGUS63 KILX 010800 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT SUN MAY 1 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES WILL BE POSSIBLE BY MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE 70. ILZ066>068-071>073-011600- /O.NEW.KILX.FA.A.0002.110502T0000Z-110502T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 300 AM CDT SUN MAY 1 2011 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER... LAWRENCE AND RICHLAND. * FROM THIS EVENING THROUGH MONDAY MORNING * ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. * THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ SMITH
8 follow-up statements
413 WGUS63 KILX 011543 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1043 AM CDT SUN MAY 1 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES WILL BE POSSIBLE BY MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE 70. ILZ066>068-071>073-012100- /O.CON.KILX.FA.A.0002.110502T0000Z-110502T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1043 AM CDT SUN MAY 1 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. * THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
950 WGUS63 KILX 012024 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT SUN MAY 1 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING...WITH ANOTHER WAVE EXPECTED MONDAY EVENING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2.5 INCHES WILL BE POSSIBLE BY TUESDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE 70. ILZ066>068-071>073-020500- /O.EXT.KILX.FA.A.0002.110502T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 324 PM CDT SUN MAY 1 2011 ...FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING * ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. * THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
732 WGUS63 KILX 020501 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1201 AM CDT MON MAY 2 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS EVENING AND CONTINUE INTO MONDAY MORNING...WITH ANOTHER WAVE EXPECTED MONDAY EVENING. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 TO 2.5 INCHES WILL BE POSSIBLE BY TUESDAY MORNING WITH LOCALLY HIGHER AMOUNTS SOUTH OF INTERSTATE 70. ILZ066>068-071>073-021400- /O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1201 AM CDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH TUESDAY MORNING * ADDITIONAL RAINFALL TONIGHT WILL RANGE FROM AROUND ONE HALF INCH NEAR EFFINGHAM TO NEARLY 2 INCHES SOUTH OF LAWRENCEVILLE...NEAR SAINT FRANCISVILLE. * THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ AUTEN
117 WGUS63 KILX 020831 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 331 AM CDT MON MAY 2 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS THROUGH TONIGHT... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS AFTERNOON...AND CONTINUE THROUGH THE NIGHT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE BY TUESDAY MORNING...ESPECIALLY FROM FLORA TO LAWRENCEVILLE. THIS WOULD RESULT IN OVERALL STORM TOTALS OF 1 TO 3 INCHES ACROSS SOUTHEAST ILLINOIS. ILZ066>068-071>073-021415- /O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 331 AM CDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING COUNTIES...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH TUESDAY MORNING. * RAINFALL WILL TAPER OFF FOR A TIME THIS MORNING...BEFORE MOVING BACK IN THIS AFTERNOON. OCCASIONAL RAIN WILL THEN CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING EARLY TUESDAY. ADDITIONAL RAINFALL WILL BE AS MUCH AS A HALF TO 1 INCH...ESPECIALLY FROM FLORA TO LAWRENCEVILLE. * MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ GEELHART
559 WGUS63 KILX 021420 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 920 AM CDT MON MAY 2 2011 ...ADDITIONAL HEAVY RAINS EXPECTED OVER SOUTHEAST ILLINOIS THROUGH TONIGHT... .ANOTHER WAVE OF MODERATE TO HEAVY RAIN WILL SPREAD BACK INTO SOUTHEAST ILLINOIS THIS AFTERNOON...AND CONTINUE THROUGH THE NIGHT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE BY TUESDAY MORNING...ESPECIALLY FROM FLORA TO LAWRENCEVILLE. THIS WOULD RESULT IN OVERALL STORM TOTALS OF 1 TO 3 INCHES ACROSS SOUTHEAST ILLINOIS. ILZ066>068-071>073-030000- /O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 920 AM CDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH TUESDAY MORNING * RAINFALL WILL MOVE BACK IN THIS AFTERNOON. OCCASIONAL RAIN WILL THEN CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING EARLY TUESDAY. ADDITIONAL RAINFALL WILL BE AS MUCH AS A HALF TO 1 INCH... ESPECIALLY FROM FLORA TO LAWRENCEVILLE. * MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
997 WGUS63 KILX 022025 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT MON MAY 2 2011 ...MORE RAIN ACROSS SOUTHEAST ILLINOIS TONIGHT... .RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS TONIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE BY TUESDAY MORNING...ESPECIALLY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA LINE. ILZ066>068-071>073-030400- /O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 325 PM CDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH TUESDAY MORNING * LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS TONIGHT...BEFORE GRADUALLY DIMINISHING EARLY TUESDAY MORNING. ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE LIKELY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA LINE. * MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ BARNES
750 WGUS63 KILX 030322 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1022 PM CDT MON MAY 2 2011 ...MORE RAIN ACROSS SOUTHEAST ILLINOIS OVERNIGHT... .RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE BY TUESDAY MORNING...ESPECIALLY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA LINE. ILZ066>068-071>073-031200- /O.CON.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1022 PM CDT MON MAY 2 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 7 AM CDT TUESDAY * LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS TONIGHT...BEFORE GRADUALLY DIMINISHING EARLY TUESDAY MORNING. ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE LIKELY ALONG AND SOUTHEAST OF A ROBINSON TO FLORA LINE. * MUCH OF THE AREA HAS SEEN 4 TO 8 INCHES OF RAIN OVER THE LAST 7 DAYS. THE ADDITIONAL RAINFALL WILL LEAD TO MORE WIDESPREAD FLOODING OF SECONDARY ROADWAYS...ALONG WITH AN ENHANCED THREAT OF FLOODING ALONG THE LITTLE WABASH AND EMBARRAS RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ AUTEN
362 WGUS63 KILX 030708 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 208 AM CDT TUE MAY 3 2011 ...HEAVY RAINFALL THREAT SUBSIDING... ILZ066>068-071>073-030815- /O.CAN.KILX.FA.A.0002.000000T0000Z-110503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 208 AM CDT TUE MAY 3 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR AREAS SOUTH OF I-70 HAS BEEN CANCELLED. WHILE LINGERING LIGHT RAIN WILL CONTINUE THROUGH SUNRISE...THE THREAT FOR HEAVY RAIN HAS PUSHED FURTHER SOUTH. HOWEVER...AREA RIVERS AND STREAMS REMAIN VERY HIGH...ESPECIALLY ALONG THE WABASH AND EMBARRAS RIVERS. PEOPLE WHO LIVE OR TRAVEL NEAR THESE RIVERS...ESPECIALLY EAST OF HIGHWAY 1...NEED TO BE VIGILANT FOR FLOODED ROADWAYS. FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF CRAWFORD AND LAWRENCE COUNTIES. $$ GEELHART
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at May 1, 2:44 AM CDT, 16 minutes earlier.
Area forecast discussion, May 1, 2:44 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 244 AM CDT SUN MAY 1 2011 .DISCUSSION... ISSUED 243 AM CDT SUN MAY 1 2011 SURFACE COLD FRONT COMING UP ON THE I-55 CORRIDOR EARLY THIS MORNING. HAVE BEEN HAVING SCATTERED SHOWERS AND A FEW THUNDERSTORMS IN THE SOUTHEAST CWA...ON THE FRINGES OF AN MCS ACROSS THE OHIO VALLEY. EARLIER SHOWERS NEAR THE FRONT ITSELF WERE LESS NUMEROUS AND HAVE EXITED THE AREA. CLEAR AREA HAS ALREADY SPREAD ACROSS THE NORTHWEST HALF OF THE CWA. MAIN FORECAST CONCERN INVOLVES HEAVY RAIN POTENTIAL ACROSS AREAS SOUTH OF I-70...PRIMARILY TONIGHT. SHORT TERM...TODAY THROUGH TUESDAY... VERTICALLY STACKED LOW OVER NORTHERN MINNESOTA TO SLOWLY LIFT NORTHEAST THROUGH ONTARIO THE NEXT 24 HOURS...AS AN UPPER TROUGH DIGS ACROSS THE FOUR CORNERS REGION. THIS WILL RESULT IN THE CWA BEING IN BETWEEN THE TWO UPPER FLOWS...AND THE FRONTAL BOUNDARY HANGING UP ACROSS THE OHIO VALLEY BY EVENING. SHOULD BEGIN TO SEE AN AREA OF OVERRUNNING RAIN DEVELOP OVER THE CWA THIS AFTERNOON... ESPECIALLY SOUTH OF I-72. PRIMARY CONCERN IS TONIGHT...AS WAVES OF ENERGY SURGE NORTHEAST ALONG THE BOUNDARY TO REINFORCE THE RAIN. MANY OF THE 00Z MODELS SUGGESTING 1.5 TO 2 INCHES OF RAIN ACROSS THE FAR SOUTHEAST CWA BY MIDDAY MONDAY...WITH THE HEAVIEST RAIN AXIS CLOSER TO THE BOUNDARY. STILL HAVE SOME LINGERING FLOODING ACROSS THIS AREA FROM LAST WEEKS HEAVY RAIN...ESPECIALLY NEAR THE RIVERS. FEEL IT IS PRUDENT TO PUT OUT A FLOOD WATCH FOR THE FAR SOUTHEAST CWA FOR TONIGHT...ROUGHLY FROM EFFINGHAM TO PALESTINE SOUTHWARD...DESPITE SOME QUESTIONS AS TO THE EXACT PLACEMENT OF THE HEAVIEST RAIN AXIS. WILL LIKELY SEE ANOTHER WAVE OF HEAVY RAIN MONDAY NIGHT...BUT THIS APPEARS TO BE MORE OF A THREAT FURTHER SOUTH...SO WILL ONLY RUN THE WATCH UNTIL 10 AM MONDAY. HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN A SHARP CUTOFF IN RAIN AMOUNTS WEST OF I-55...WITH THIS AREA LARGELY DRY MONDAY AND TUESDAY. IN TERMS OF TEMPERATURES...EASTERN CWA LIKELY TO STAY EAST OF THE FRONT A GOOD PORTION OF TODAY...ALLOWING TEMPERATURES TO APPROACH 70 DEGREES IN A FEW AREAS. HIGHS MORE LIKELY TO REMAIN IN THE 50S WEST OF THE ILLINOIS RIVER. COOLEST CONDITIONS MONDAY EXPECTED ACROSS THE SOUTHEAST WHERE THE RAIN LINGERS LONGER...AND BELOW NORMAL TEMPERATURES TO LINGER INTO TUESDAY AS BROAD UPPER TROUGH CROSSES THE MIDWEST. LONG TERM...WEDNESDAY THROUGH SATURDAY... PRIMARY ISSUE IN THIS PERIOD REMAINS WITH THE TIMING OF THE NEXT SYSTEM LATER IN THE WEEK. UPPER TROUGH SHOWN BY THE LONGER RANGE MODELS TO BE CROSSING THE AREA THURSDAY NIGHT...ALTHOUGH THE GFS KEEPS MORE OF THE ENERGY CLOSER TO THE CANADIAN BORDER. WILL CONTINUE WITH PREVIOUS TRENDS OF SPREADING RAIN ACROSS THE AREA LATER THURSDAY...PRIMARILY ACROSS THE CENTRAL AND NORTHWEST CWA. HAVE NOT CHANGED FRIDAY POPS...ALTHOUGH ECMWF SOLUTION OF A CUTOFF LOW OVER THE MIDWEST WILL NEED TO BE WATCHED AS IT COULD LINGER THE RAIN LONGER. MORE OF A ZONAL FLOW TRIES TO SET UP BY THE END OF THE WEEK...HELPING TO RETURN TEMPERATURES CLOSER TO NORMAL. GEELHART && .AVIATION... ISSUED 1205 AM CDT SUN MAY 1 2011 BROKEN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT TRACKING EAST ACROSS THE TAF SITES TONIGHT...AND SHOULD PUSH EAST OF CMI BY 08Z. BEHIND THE FRONT...WINDS SHIFT AROUND FROM THE WEST...AND CEILINGS QUICKLY SCATTER OUT. CONDITIONS THEN LOOK QUIET UNTIL SUNDAY AFTERNOON...WHEN THE NEXT LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO MISSOURI...AND DEVELOPS SOME OVERRUNNING SHOWERS NORTH OF THE FRONTAL BOUNDARY WHICH WILL STALL OUT OVER SOUTHERN IL. POTENTIAL FOR SEVERAL HOURS OF SHOWERS THROUGH THE EVENING HOURS...WITH CEILINGS DROPPING INTO THE MVFR CATEGORY. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Apr 30, 3:01 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 301 PM CDT SAT APR 30 2011 ILZ027>031-036-037-040-041-047-049-050-011115- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 301 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED. FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE ILLINOIS RIVER AS WELL AS PORTIONS OF THE LOWER SANGAMON RIVER BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-011115- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 301 PM CDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ048-011115- MENARD- 301 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS EVENING JUST AHEAD OF A COLD FRONT. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061-011115- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 301 PM CDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL TRACK ACROSS CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT WITH SCATTERED THUNDERSTORMS OCCURRING ALONG THE FRONTAL BOUNDARY. NO SEVERE WEATHER IS EXPECTED. FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG PORTIONS OF THE UPPER SANGAMON RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-011115- CLARK-CUMBERLAND- 301 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL TRACK ACROSS CENTRAL AND EAST CENTRAL ILLINOIS TONIGHT WITH SCATTERED THUNDERSTORMS OCCURRING ALONG THE FRONTAL BOUNDARY. NO SEVERE WEATHER IS EXPECTED. FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS ALONG PORTIONS OF THE UPPER SANGAMON RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-011115- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 301 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS AND ADVISORIES CONTINUE FOR MANY LOCATIONS OF SOUTHEASTERN ILLINOIS DUE TO RIVERS EXCEEDING FLOOD STAGE AND RESIDUAL STANDING WATER ON ROADS. THE RIVER FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS...BUT WATER ON ROADWAYS SHOULD RECEDE TODAY. A COLD FRONT WILL APPROACH SOUTHEAST ILLINOIS TONIGHT BRINGING WITH IT SCATTERED THUNDERSTORMS. AT THIS TIME...IT APPEARS THE THREAT FOR SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA. HOWEVER...LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME OF THE STRONGER STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED FRONTAL BOUNDARY JUST TO OUR SOUTH BRINGING PERIODS OF RAIN AND THUNDERSTORMS TO SOUTHEAST ILLINOIS. ALTHOUGH THE CHANCE FOR SEVERE WEATHER WILL BE LOW...SOME HEAVY RAINFALL WILL BE POSSIBLE SUNDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Special weather statement, Apr 30, 10:44 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 PM CDT SAT APR 30 2011
ILZ068-072-073-010430-
CRAWFORD-LAWRENCE-RICHLAND-
1044 PM CDT SAT APR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHEASTERN CRAWFORD
AND SOUTHEASTERN RICHLAND COUNTIES UNTIL 1130 PM CDT...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PARKERSBURG...OR 11 MILES SOUTH OF
OLNEY...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
SUMNER...
BRIDGEPORT...
LAWRENCEVILLE...
BIRDS...
RUSSELLVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...HELENA...RED HILLS
STATE PARK...PETROLIA...PINKSTAFF AND LAWRENCEVILLE AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3857 8809 3859 8811 3890 8780 3890 8753
3886 8754 3885 8752 3882 8752 3879 8749
3874 8749 3868 8754 3866 8760 3857 8765
TIME...MOT...LOC 0344Z 236DEG 40KT 3861 8799
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:44 PM CDT | Special Weather Statement | ILX | Lawrence | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.